MAUDE Adverse Event Report: DISTALMOTION SA DEXTER; DEXTER MONOPOLAR HOOK

DISTALMOTION SA DEXTER; DEXTER MONOPOLAR HOOK
Model Number 520
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
During tissue coagulation in a refluxstop¿ device implantation procedure, it was reported that after approximately 40 minutes of using the monopolar hook, a spark trail indicated a defect in the tip sleeve.There was no harm to the patient.The instrument was immediately replaced, and the procedure was completed successfully and without incident.There were no reports of patient injury.
 
Additional Manufacturer Narrative
The monopolar hook instrument was returned for analysis.Inspection confirmed insulation damage in the tip sleeve region; two hole were observed.Review of production records revealed no manufacturing anomalies, and no evidence of material or assembly defect was found.The first hole was likely caused by contact with the distal fork under high angulation or proximity to other devices during use.This damage can compromise insulation, leading to short circuit and thermal damage when energized.The damage is consistent with mechanical stress during use; however, a definitive root cause could not be determined.The second hole was likely damaged by external interaction.The damaged insulation in contact with tissue eventually leads to short circuit when the tip of the monopolar instrument is energized.

Brand Name
DEXTER
Common Device Name
DEXTER MONOPOLAR HOOK
Manufacturer (Section D)
DISTALMOTION SA
route de la corniche 3b
epalinges, vaud 1066
SZ  1066
Manufacturer Contact
ana pedro
route de la corniche 3b
epalinges, vaud 1066
SZ   1066
MDR Report Key23616367
Report Number3033118964-2025-00002
Device Sequence Number9032134
Product Code SDD
UDI-Device Identifier07640184840622
UDI-Public(01)07640184840622(10)520A202502X11546(17)260710
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K251197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2026
Device Model Number520
Device Catalogue Number520
Device Lot Number520A202502X11546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Initial Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale
Patient Weight55 KG